Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 31, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 26, 2016, 11:23 AM CDT for Robertson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 11:23 AM CDT (16:23 UTC)
- Expired
- May 26, 2016, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Robertson County, TX
The radar
The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:25 PM CDT | FLASH FLOOD | Franklin, TX | NUMEROUS FARM TO MARKET ROADS UNDER WATER IN ROBERTSON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 122 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3416 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted.
398
WGUS54 KFWD 261623
FFWFWD
TXC395-261930-
/O.NEW.KFWD.FF.W.0031.160526T1623Z-160526T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1123 AM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROBERTSON COUNTY IN CENTRAL TEXAS...
* UNTIL 230 PM CDT
* AT 1122 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAINFALL FROM HEARNE TO FRANKLINE. UP TO THREE INCHES
OF RAIN HAVE ALREADY FALLEN BASED ON RADAR ESTIMATES. THIS
RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF AND CAUSE FLASH
FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO RAPIDLY RISING
WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HEARNE...FRANKLIN...CALVERT AND BREMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3074 9663 3076 9661 3087 9670 3091 9669
3090 9672 3093 9676 3097 9677 3100 9675
3100 9677 3105 9677 3106 9682 3110 9683
3135 9632 3125 9633 3109 9628 3106 9624
3097 9624 3091 9635 3074 9646 3070 9657
$$
DUNN1 follow-up statement
239
WGUS74 KFWD 261725
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 PM CDT THU MAY 26 2016
TXC395-261930-
/O.CON.KFWD.FF.W.0031.000000T0000Z-160526T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON TX-
1225 PM CDT THU MAY 26 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
ROBERTSON COUNTY...
AT 1223 PM CDT...RAIN GAUGE REPORTS INDICATED MORE THAN 3 INCHES OF
RAIN HAS FALLEN ACROSS SOUTHERN PORTIONS OF ROBERTSON COUNTY.
ADDITIONAL HEAVY RAINFALL IS MOVING INTO THIS AREA. THIS RAINFALL
WILL LEAD TO EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-
LYING AREAS ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-
WATER CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HEARNE...SUTTON...WHEELOCK...FRANKLIN...CALVER AND BREMOND.
FM 46...U.S. 190...AND U.S. 79 WILL BE IMPACTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3074 9663 3076 9661 3087 9670 3091 9669
3090 9672 3093 9676 3097 9677 3100 9675
3100 9677 3105 9677 3106 9682 3110 9683
3135 9632 3125 9633 3109 9628 3106 9624
3097 9624 3091 9635 3074 9646 3070 9657
$$
DUNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:52 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 26, 6:52 AM CDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 652 AM CDT THU MAY 26 2016 .AVIATION... Concerns: MVFR ceilings this morning, return of MVFR/IFR cigs Friday morning, and rain/thunder potential through the entire period. Showers and thunderstorms have begun to increase in coverage just west of the TAF sites this morning. Occasional lightning strikes from the anvil remnants of earlier convection have affected areas west of the Metroplex sites this morning and expect that trend to continue through the morning hours. Otherwise, new development has intensified especially across Central TX where abundant lightning has accompanied some strong thunderstorms which continue to produce heavy rain and small hail. Waco has the highest potential for thunder through the rest of the morning and have included tempo and vc mentions to cover this potential. Only isolated showers are likely at the Metroplex sites, at least through late morning, which may result in some brief reductions in vsbys. Activity should continue to increase by midday and with ample elevated instability, thunder is likely at all TAF sites early this afternoon. Heavy rain and small hail will accompany the more intense activity along with frequent lightning. In addition, south winds will increase this afternoon to 15 to 20 kts with higher gusts possible. A brief break in convective activity may occur later this afternoon before thunderstorms redevelop across West TX and the Hill Country. Numerous storms are expected to develop and move eastward affecting all TAF sites this evening and overnight. This is the most likely time for sustained thunderstorms at all airports and have prevailed TSRA to account for this. Behind the main surge of showers and storms tonight, low MVFR and IFR conditions are expected as lingering showers continue. Additional thunderstorm activity is likely through Friday morning or even Friday afternoon as additional thunderstorm complexes move in from the west, but confidence in timing and coverage is too low to pin down in the current TAFs. -Stalley && .PREV DISCUSSION... /ISSUED 400 AM CDT THU MAY 26 2016/ A thunderstorm complex, associated with an approaching shortwave, is currently impacting the Concho Valley. Rain (with isolated lightning strikes) from the downstream anvil has reached the western edge of our CWA. As the upper impulse continues to east, showers and thunderstorms will spread across North and Central Texas today. Despite maritime tropical dew points at the surface, and the instability they portend, the activity this morning will be elevated. The lapse rates aloft will not be extraordinary and expect the morning storms will primarily pose a lightning threat. The 00Z sounding from Fort Worth showed that a formidable cap remained. Even in our western zones, where the sun pushed temperatures over 90 degrees Wednesday afternoon with dew points were in the mid 70s, the cumulus field proved that the inhibition was as widespread as it was strong. The lift associated with the initial shortwave today should weaken the inversion to some extent today, but morning rainfall will likely yield a cooler boundary layer that is equally unable to overcome it. As a result, the showers and thunderstorms will likely remain elevated into the afternoon hours. Short-range guidance is literally all over the map with respect to the location of the elevated convection this afternoon, but expect the bulk of the forcing with be in areas east of the I-35 corridor during the latter half of the day. Some surface-based (potentially severe) convection will be possible this afternoon mainly west of I-35, particularly those areas that remain largely free of precipitation this morning. SBCAPE values in our western zones should be less than the eye-popping numbers we saw yesterday but could still yield very strong updrafts supportive of large hail and damaging downbursts. With the main upper trough still upstream, it is unlikely this passing shortwave will veer or intensify the flow beneath it. This means that the dryline will likely remain across West Texas, perhaps even farther west than it was Wednesday afternoon. Regardless of its position, there should be little if any downglide in the wake of the departing impulse, and the dryline may again be the focus for convective initiation this afternoon. This activity would likely maintain its intensity into the evening hours as it approaches our western zones. These storms would pose a significant severe threat with large hail, damaging winds, and tornadoes. This activity may congeal into a complex that would reach the I-35 corridor after midnight. Although the intensity may steadily diminish overnight, there would still be a continued hail/wind threat into the morning commute across our eastern zones. The main upper trough will emerge from the high terrain of the southern Rockies on Friday, dragging its final and most intense spoke of lift across Texas. Widespread showers and thunderstorms will impact North and Central Texas, with primarily a heavy rain and flooding threat. However, with considerable instability still in place, some strong/severe storms will be possible. One of the favored areas will be Central Texas, the convection within which may consume the bulk of the moisture flux. Another favored area will be our western zones, which may see enough sunshine to allow for surface-based thunderstorms late in the day. In addition, dryline convection may enter our northwest zones late in the afternoon or into Friday evening. Although oppressive humidity will remain on Saturday, North and Central Texas may experience a rare sunny afternoon, particularly in areas along and west of the I-35 corridor. But while you're at the pool, the next upper trough will be deepening on the West Coast. Rain chances will increase late Sunday into Memorial Day, and the unsettled pattern looks to continue throughout the upcoming week. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 83 70 82 70 89 / 60 60 70 40 20 Waco 83 72 84 70 90 / 70 60 70 40 20 Paris 81 69 78 68 85 / 60 70 80 60 30 Denton 83 69 82 67 88 / 60 70 70 30 20 McKinney 82 70 81 67 86 / 60 60 80 40 20 Dallas 84 70 83 71 89 / 60 60 70 40 20 Terrell 83 72 82 70 88 / 60 60 80 50 20 Corsicana 82 71 81 70 88 / 60 60 80 50 30 Temple 82 72 84 71 89 / 70 60 70 40 30 Mineral Wells 82 68 85 65 89 / 60 70 70 20 10 && .FWD Watches/Warnings/Advisories... None. && 77/25
Hazardous weather outlook, May 26, 4:07 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 407 AM CDT THU MAY 26 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270915- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 407 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING ESPECIALLY SOUTH OF INTERSTATE 20 BEFORE THUNDERSTORM COVERAGE INCREASES AND ACTIVITY SPREADS NORTHEASTWARD BY EARLY AFTERNOON. LIGHTNING WILL BE THE PRIMARY HAZARD WITH ANY STORMS DURING THIS TIME. A BRIEF LULL IN ACTIVITY MAY OCCUR BEFORE THUNDERSTORMS REDEVELOP LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WEST TEXAS AND THE HILL COUNTRY. STORMS THIS AFTERNOON THROUGH TONIGHT WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH THE GREATEST THREAT FOR SEVERE STORMS BEING WEST OF INTERSTATE 35. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS...BUT A LOW TORNADO THREAT WILL ALSO EXIST AS VERTICAL WIND SHEAR CONTINUES TO INCREASE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD THUNDERSTORMS ARE EXPECTED ON FRIDAY MORNING WHICH WILL LAST THROUGH MOST OF THE DAY. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE DURING THIS TIME...AND WIDESPREAD HEAVY RAIN MAY RESULT IN FLOODING. SLIGHT THUNDERSTORM CHANCES WILL LINGER ON SATURDAY AND SUNDAY...AND THE UNSETTLED WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...WITH MEMORIAL DAY THE MAIN FOCUS DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON THROUGH TONIGHT. STALLEY
In the hours before
Special weather statement, May 26, 6:28 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
628 AM CDT THU MAY 26 2016
TXZ157-159-261200-
MCLENNAN TX-CORYELL TX-
628 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCLENNAN AND CORYELL
COUNTIES UNTIL 700 AM CDT...
AT 626 AM CDT...DOPPLER RADAR WAS TRACKING A COMPLEX OF STRONG
THUNDERSTORMS IN CORYELL COUNTY. THE STRONGEST CELL WAS LOCATED
9 MILES SOUTHWEST OF GATESVILLE...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORT GATES AROUND 640 AM CDT.
GATESVILLE AROUND 650 AM CDT.
ANOTHER STRONG CELL IN FAR EASTERN CORYELL COUNTY WILL AFFECT FAR
WESTERN PORTIONS OF MCLENNAN COUNTY THROUGH 7 AM. THIS STORM MAY
CONTAIN DIME SIZE HAIL.
LAT...LON 3123 9777 3125 9803 3150 9810 3163 9785
3155 9739 3145 9734
TIME...MOT...LOC 1126Z 207DEG 23KT 3136 9786
25Special weather statement, May 26, 7:20 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 AM CDT THU MAY 26 2016
TXZ143-144-261315-
HAMILTON TX-BOSQUE TX-
720 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOSQUE AND HAMILTON
COUNTIES UNTIL 815 AM CDT...
AT 720 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAMILTON...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLIFTON...HAMILTON...MERIDIAN...HICO...IREDELL...CRANFILLS GAP...MERIDIAN
STATE PARK AND WALNUT SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3174 9835 3184 9816 3192 9820 3216 9772
3181 9747 3171 9770 3147 9818 3172 9837
TIME...MOT...LOC 1220Z 238DEG 22KT 3163 9810
STALLEYSpecial weather statement, May 26, 10:41 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 AM CDT THU MAY 26 2016
TXZ147-161-261615-
LIMESTONE TX-FREESTONE TX-
1041 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LIMESTONE AND FREESTONE
COUNTIES UNTIL 1115 AM CDT...
AT 1041 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF TEAGUE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEXIA...GROESBECK...TEAGUE...FAIRFIELD...WORTHAM...FORT PARKER STATE PARK...
FAIRFIELD LAKE STATE PARK...TEHUACANA...STREETMAN AND KIRVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3138 9630 3137 9632 3136 9632 3128 9648
3174 9661 3194 9620 3157 9590
TIME...MOT...LOC 1541Z 241DEG 30KT 3155 9638
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:28 AM CDT | Special Weather Statement | FWD | Coryell | 32 min |
| May 26, 7:20 AM CDT | Special Weather Statement | FWD | Bosque, Hamilton | 55 min |
| May 26, 7:42 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton, McLennan | 39 min |
| May 26, 8:26 AM CDT | Areal Flood Advisory | FWD | McLennan | 2 hr |
| May 26, 9:53 AM CDT | Areal Flood Advisory | FWD | Falls, Limestone | 2 hr |
| May 26, 10:35 AM CDT | Areal Flood Advisory | FWD | Limestone, Robertson | 115 min |
| May 26, 10:41 AM CDT | Special Weather Statement | FWD | Freestone | 34 min |
| May 26, 10:59 AM CDT | Areal Flood Advisory | FWD | Freestone | 2 hr |
| May 26, 11:26 AM CDT | Special Weather Statement | FWD | Henderson | 34 min |
| May 26, 11:55 AM CDT | Special Weather Statement | FWD | Leon | 35 min |
| May 26, 11:56 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Coryell, Falls, Freestone and 11 more | 28 hr |
| May 26, 11:58 AM CDT | Areal Flood Advisory | FWD | Leon | 2 hr |
| May 26, 1:39 PM CDT | Areal Flood Advisory | FWD | Milam | 2 hr |
| May 26, 2:22 PM CDT | River Flood Warning | FWD | Leon, Robertson | 6 days |
| May 26, 2:27 PM CDT | Flash Flood Warning | FWD | Robertson | 3 hr |
| May 26, 5:05 PM CDT | Flash Flood Warning | FWD | Leon, Robertson | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.